Probable Causes For Peptic Ulcers

Peptic UlcersA stomach or peptic ulcer is a small hole or lesion in the inside lining of the stomach, small intestine or esophagus.

This ulcer is also known as gastric ulcer (if found in the stomach), duodenal ulcer (if found in the small intestine), or esophageal ulcer (if found in the small intestine).

Peptic ulcers were first thought to have been caused primarily by stress in the patient’s life and his diet.

Later research showed that the formation of excess stomach acids (hydrochloric acid and pepsin) contributed more to peptic ulcer formation.

However, recent studies have shown that peptic ulcers are, in most cases, caused by a bacterial infection from Helicobacter pylori (H. pylori). These cork screw–shaped bacteria can at times weaken the protective mucus, making the stomach or small intestine becomes more susceptible to damage by stomach acids, and an ulcer develops. H. pylori can be transmitted through food, water or through close contact with an infected person.

Non-steroidal anti-inflammatory drugs (NSAIDs), such as aspirin, ibuprofen or naproxen sodium can also cause peptic ulcers.

NSAIDs can inhibit the production of prostaglandins that help protect the lining of the stomach or small intestine from damage caused by chemicals or physical injury. Without prostaglandins, the lining becomes more susceptible to damage by acids, causing bleeding and ulcers.

Smoking also contributes to the development and recurrence of peptic ulcers, because the nicotine in tobacco can increase the amount of acids generated by stomach. This also may be true for caffeine and alcohol, although the increase in acid volume cannot be attributed solely to either substance.

Posted in: Digestive & Intestinal Disorders

RSSComments (1)

Leave a Reply | Trackback URL

  1. veronyka says:

    thanks for info:instructive and helpful…but i’d like to say if the doctor diagnoses you with Gastric Ulcer, he will choose the best treatment, considering the cause of the disease. If the disease is caused by an infection with H. pylori bacteria, then the purpose of the treatment is to eliminate the infection. In order to do so, the doctor will probably recommend you the administration of antibiotics for about a week. In some rare cases, the infection can reappear after a certain period. If the Gastric Ulcer is the result of the administration of anti-inflammatory drugs, the doctor will interrupt the treatment and he will try to replace the drugs in order not to cause any other side-effects.More about treatment and medicines on http://24drug.com/

Leave a Reply